|Hep C +help with supplements
May 21, 2003
My father has Hep C. He was on a 1 yr medication (peg intron and Rebetol) and currently on vacation till July, since he is not cured yet. During his medication, his Hemoglobin dropped below normal levels, at 13, normal (14-18), although he is not considered very anemic, but, he seems to have lost his energy, some weight..etc. Now, in few weeks, he will re start Hep C therapy again. What supplements can i get him to maintain good Hemogloben numbers and maintain really good energy?
Lately, i have gotten him iron, which were bought from a pharmacy; the IU is regular I believe.
| Response from Mr. Vergel
I would be extremely careful with iron supplementation and liver disease since it can be toxic for some. I would have him talk to his doctor to get his B-12 and testosterone blood levels cheched (B-12 and testosterone defficiencies can lead to anemia. Supplementing to normal levels amy improve hemoglobin levels) Interferon can also cause anemia. A recent study has shown that epoetin alfa (EPO) given at 40,000-60,000 international units weekly significantly improves hemoglobin levels in patients receiving interferon-ribavirin combination therapy. Have him talk to his doctor about this. Nelson
Get Email Notifications When This Forum Updates or Subscribe With RSS
- How Do You Know If You Have Buffalo Hump?
- How Do You Know If You Have Herpes Zoster?
- Bronchitis After French Kissing Worried I Have HIV
- Bronchitis After Oral Sex On A Woman What Are The Chances Of HIV
- Diarrhea After Touching Used Condom Worried I Have HIV
- Dry Cough After Barebacking Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.